Alert archive / Tennessee / High Wind Warnings in 2018
High Wind Warning 5, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Dec 1, 2018, 12:00 PM EST for 8 counties in Tennessee. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 1, 2018, 12:00 PM EST (17:00 UTC)
- Expired
- Dec 1, 2018, 7:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 12:05 PM EST | NON-TSTM WND DMG | Gatlinburg, TN | TREES AND POWER LINES DOWN NEAR GATLINBURG, AND PITTMAN CENTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
809 WWUS74 KMRX 011700 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1200 PM EST Sat Dec 1 2018 TNZ018-041-043-045-047-072-074-087-020000- /O.UPG.KMRX.WI.Y.0023.000000T0000Z-181202T0000Z/ /O.NEW.KMRX.HW.W.0005.181201T1700Z-181202T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 1200 PM EST Sat Dec 1 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect until 7 PM EST this evening. The Wind Advisory is no longer in effect. * WINDS...South 25 to 40 mph with gusts up to 80 mph. * TIMING...Daybreak Saturday through the evening hours. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Dec 1, 10:25 AM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Dec 1, 10:25 AM EST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1025 AM EST Sat Dec 1 2018
.DISCUSSION...
Overall, no significant changes to the going forecast. Adjusted
PoPs slightly to come in line with current radar trends, but that
was about the extent of it.
Downsloping effects from mountain wave setup is evident in radar
trends this morning, with a general decrease in rain coverage
noted as precipitation has shifted northeast across the forecast
area. This trend will continue through the remainder of the
morning and afternoon hours as cross-terrain flow persists well
into the evening hours. Will continue to feature lower PoPs for
the central and northern portions of the forecast area, especially
northeast Tennessee and southwest Virginia where downslope flow
will persist the longest.
Temperatures appear to be in good standing as well. Still expect
to see highs in the 60s for much of the foothills and lower
elevations today.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 61 53 67 48 / 80 70 10 10
Knoxville McGhee Tyson Airport, TN 61 55 67 46 / 60 50 20 10
Oak Ridge, TN 61 53 66 46 / 60 70 10 10
Tri Cities Airport, TN 60 53 66 43 / 80 40 30 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 7 PM EST this evening for Blount Smoky
Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...None.
&&
CDHazardous weather outlook, Dec 1, 3:32 AM EST, 8 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 332 AM EST Sat Dec 1 2018 NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>102-VAZ001-002-005-006-008-020845- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox- Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- East Polk-Lee-Wise-Scott-Russell-Washington- 332 AM EST Sat Dec 1 2018 /232 AM CST Sat Dec 1 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Strong and gusty winds are possible across portions of the Cumberland Plateau today and tonight ahead of an approaching frontal system. Gusts in the 25 to 35 mph range can be expected at times. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of wintry precipitation for parts of the area starting Monday night through Wednesday. No significant accumulations are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TNZ018-041-043-045-047-072-074-087-020845- Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- 332 AM EST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of East Tennessee. .DAY ONE...Today and Tonight An upper level disturbance and associated frontal system will affect the region today and tonight, with strong southerly winds being the greatest threat. A wind advisory is effect today across the higher elevations where gusts in the 40 to 50 mph range are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of wintry precipitation starting Monday night through Wednesday. No significant accumulations are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 9:45 PM EST | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 14 hr |
| Dec 1, 5:27 PM EST | Special Weather Statement | MRX | Knox | 33 min |
| Dec 1, 5:56 PM EST | Special Weather Statement | MRX | Grainger | 34 min |
Nearby
High Wind Warnings in Tennessee, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.